MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138505
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual analysis revealed that the hemostatic valve was dislodged inside of hub component.Microscopic examination of the hemostatic valve surface showed stress marks.The damage observed could be related to the incorrect insertion of the dilator into the sheath causing the dislodgment of the valve; the stress marks and physical damage observed suggest that excessive force or manipulation was applied; however, this could not be conclusively determined.A device history record was performed for the finished device batch number, and no internal actions were identified.The impeded device issue reported by the customer was confirmed as the dislodged valve could be related to the complaint originally reported.The optimal device performance guide (odp) contains the following caution: always insert a dilator straight into the center of the sheath¿s valve to prevent damage to the valve.Do not insert a dilator at an angle, as damage to the sheath valve may occur.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.#(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia (at) ablation procedure with a vizigo for which biosense webster¿s product analysis lab (pal) identified the hemostatic valve was dislodged inside of hub component.It was initially reported by the customer that before inserting into the patient¿s body, at the time of puncture, the valve was tight, the dilator could not be inserted.The issue was resolve by replacing with another new vizigo.There was no damage to the sheath, there was no occlusion and no material causing an obstruction.The customer's reported impeded entry issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On (b)(6) 2024, the bwi pal revealed that a visual inspection of the returned device found the hemostatic valve was dislodged inside of hub component.These findings were reviewed and assessed the issue as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23319451
Report Number2029046-2025-03461
Device Sequence Number20043311
Product Code DYB
UDI-Device Identifier10846835026269
UDI-Public(01)10846835026269(17)260904(10)60000499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberD138505
Device Lot Number60000499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ MDCURVE,SHORT; CARTO 3 SYSTEM; SOUNDSTAR ECO SMS 8F CATHETER; THMCL SMTCH SF BID, TC, D-F
Patient SexUnknown